Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 145, NWS New Orleans, LA

August 11, 2001Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 11, 2001, 4:00 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2001, 4:00 PM CDT (21:00 UTC)
Expired
Aug 11, 2001, 5:00 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS54 KLIX 112104
SVRNEW
LAC105-112200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT SAT AUG 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 500 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF WILMER...MOVING SOUTHWEST
  AROUND 5 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS STORM. 
TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:30 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 11, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FFA
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT SAT AUG 11 2001

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ST. TAMMANY PARISH AND
HANCOCK COUNTY...

GIVEN THE ACTIVE WX MOVING IN CORRELATED WITH WORKSTATION
PROBLEMS...WILL BE VERY SHORT THIS DISCUSSION. EXPECT SCT TO
NUMEROUS CONVECTION TO ENGULF MOST OF THE FORECAST AREA LATER THIS
AFTERNOON AS THE UPPER LEVEL FEATURE PUSHES TOWARD THE GULF COAST.
LITTLE CHANGE THEN EXPECTED THROUGH SUN WITH A VERY WET PATTERN
CONTINUING. UPPER LEVEL FLOW SHOULD CHANGE LITTLE PAST SUN WITH A
TROF HANGING OVER THE EASTERN STATES COUPLED WITH WEAK RIDGING OVER
THE SW SECTIONS. OVERALL...FORECAST PRETTY CONSISTENT.

PRELIM NUMBERS...

MCB 72/88/73/90 5756  BTR 75/88/75/90 4756
MSY 76/89/76/91 5756  GPT 75/88/75/90 5756

.NEW...NONE
LA...FFA LAZ040.
MS...FFA MSZ080.

09

In the hours before

Special weather statement, Aug 11, 11:00 AM CDT, 5 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT AUG 11 2001

.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT AS AN UPPER AIR
DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FORECAST AREA LATER TODAY AND CONTINUING THROUGH THE EVENING
HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING AND STRONG
GUSTY OUTFLOW WINDS. SEVERE THUNDERSTORMS THOUGH ARE NOT LIKELY.

.HEAVY RAIN...
LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN BE
EXPECTED WITH THESE THUNDERSTORMS. RAINFALL RATES AROUND TWO INCHES
PER HOUR WILL BE POSSIBLE WITH LOCALIZED RAINFALL RATES NEAR FOUR
INCHES PER HOUR POSSIBLE WITH THE HEAVIER RAINS.

.ACTIONS...
EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR AREAS WHERE DRAINAGE
IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO FURTHER
ACTIONS SHOULD BE NECESSARY AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:00 PM CDTSevere Thunderstorm WarningLIXTangipahoa60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.